MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 S / +0; PROST, HIP, SEM-CNSTRND, MET/CER/POL, CMNTD OR NON-POROUS, UNCMNTD

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 S / +0; PROST, HIP, SEM-CNSTRND, MET/CER/POL, CMNTD OR NON-POROUS, UNCMNTD
Model Number 76539165
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Subluxation (4525)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a left thr surgery performed on (b)(6) 2021 via posterior approach with anthology/r3 conc construct, the patient had dislocated hip at rehab post-op.The patient had a revision left thr surgery on (b)(6) 2021 to treat this adverse event.The components seemed well fixed and in appropriate position by surgeon.The patient was dislocating during flexion and ir during rom test.The biolox delta head 36 mm 12/14 s / +0 was removed with punch and the r3 36mm id intl dlt cer lnr 58mm was removed with a liner removal tool.The patient was trialed with 36mm heads and 36x58/20 degree liner trials and the hip seemed stable in rom.20 degree xlpe liner inserted and impacted into r3 shell, and 36mm l biolox option head impacted to retained anthology stem.The hip was stable through rom.The wound was irrigated and closed in layers.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation and the reported event could not be confirmed, therefore, the contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the instructions for use document and the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, alignment or fit size of the device used.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 S / +0
Common Device Name
PROST, HIP, SEM-CNSTRND, MET/CER/POL, CMNTD OR NON-POROUS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13111591
Report Number1020279-2021-08950
Device Sequence Number4589708
Product Code LZO
UDI-Device Identifier03596010566959
UDI-Public03596010566959
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539165
Device Catalogue Number76539165
Device Lot Number21AT45877
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown